Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
Read Now: Expert Opinions on HIV Cure Research
   
Ask the Experts About

Fatigue and AnemiaFatigue and Anemia
           
Rollover images to visit our other forums!
  
  • Email Email
  • Glossary Glossary


fatigue, aching, and loss of strength...
May 28, 2004

First off I want to say thank you for offering this site. I have found it to be an invaluable tool in my treatment and in my overall well being.

I have been HIV+ for several years and on medication for the last two. I take epivir, viread, and viramune. In January, my levels were undetectable and my tcells were >600. Since March, I have been fatigued and experiencing pain in my arms, legs, and joints. I have also experienced a loss of strengh as well. Since i am also being treated for depression (paxil), my concerns are hastily dismissed as a symptom of depression and nothing i should worry about. I do realize depression is a factor, but this is increasing and i am very concerned. Any thoughts on what might be at the root of my problem? Thanks for your consideration.

tim

Response from Dr. Frascino

Hi Tim,

I think it's very insightful for you to realize that depression is "a" factor, but perhaps not the only factor causing your symptoms. Fatigue in the setting of HIV disease is most often multifactorial. Having your concerns "hastily dismissed" is unacceptable, and you need to tell that to your HIV/AIDS specialist in no uncertain terms. Here's what I would suggest. Review the archives of this forum in detail. Make a list of all the various common causes of HIV-related fatigue that might apply to your situation, including anemia, unrecognized infections, inadequate sleep/diet/exercise, hormonal imbalance, drug side effects, etc. Show the list to your HIV specialist and review each point with him/her carefully. Don't leave the exam room until all your questions are answered and you have a plan to further evaluate and treat your progressive symptoms. If all else fails and your physician continues to be dismissive, consider dismissing him and finding a more competent and compassionate physician.

Good luck.

Dr. Bob


Previous
post-exercise pain/anemia?
Next
had to ask you yourself!

  
  • Email Email
  • Glossary Glossary


 
 
Advertisement




Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement